Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 20, 2014, 2:22 PM PDT for Douglas County, Nevada. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2014, 2:22 PM PDT (21:22 UTC)
- Expired
- Jul 20, 2014, 8:15 PM PDT
- In force
- 6 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, NV
The radar
The Reno radar (KRGX), 79 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:25 PM PDT | FLASH FLOOD | 6 S Carson City, NV | FLOODING IN THE SUNRIDGE COURT SUBDIVISION WITH 3 INCHES OF WATER ACROSS THE ROAD AND WATER COVERING THE SIDEWALKS. |
| Jul 20, 2:31 PM PDT | HEAVY RAIN 0.88 | 3 N Minden-Tahoe Airpor, NV | TRAINED WEATHER SPOTTER REPORTED 0.88 INCHES OF RAINFALL ALONG WITH FREQUENT INTENSE LIGHTNING. SPOTTER ALSO REPORTED MINOR STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WGUS55 KREV 202122 FFWREV NVC005-510-210015- /O.NEW.KREV.FF.W.0012.140720T2122Z-140721T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 222 PM PDT SUN JUL 20 2014 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CARSON CITY IN WESTERN NEVADA... NORTH CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA... * UNTIL 515 PM PDT * AT 212 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM IN JOHNSON LANE. THIS STORM IS PRODUCING VERY HEAVY RAINFALL IN EXCESS OF 2 INCHES OR MORE IN 1 HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN HILLS...JOHNSON LANE...AND ALONG 395 BETWEEN CARSON CITY AND MINDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE. && LAT...LON 3913 11986 3914 11966 3901 11967 3901 11986 $$ BOYD
4 follow-up statements
509 WGUS75 KREV 202204 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 304 PM PDT SUN JUL 20 2014 NVC005-510-210015- /O.CON.KREV.FF.W.0012.000000T0000Z-140721T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS NV-CARSON CITY NV- 304 PM PDT SUN JUL 20 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR SOUTH CENTRAL CARSON CITY AND NORTH CENTRAL DOUGLAS COUNTIES... AT 254 PM PDT...FLASH FLOODING IS ONGOING IN DOUGLAS COUNTY AND SOUTHERN CARSON CITY. AT THIS TIME RAINFALL IS LIGHT TO MODERATE OVER THE CARSON VALLEY. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REACH THE CARSON VALLEY LATER TODAY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN HILLS...JOHNSON LANE...GARDNERVILLE...MINDEN AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE. && LAT...LON 3913 11986 3914 11966 3901 11967 3901 11986 $$ BRONG
642 WGUS55 KREV 202351 FFWREV NVC005-510-210315- /O.EXT.KREV.FF.W.0012.000000T0000Z-140721T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 451 PM PDT SUN JUL 20 2014 THE NATIONAL WEATHER SERVICE IN RENO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CARSON CITY IN WESTERN NEVADA... NORTH CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA... * UNTIL 815 PM PDT * AT 450 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL RAINFALL MOVING INTO CARSON CITY AND THE NORTHERN PORTION OF DOUGLAS COUNTY. THIS RAINFALL MAY WORSEN THE ONGOING FLOOD SITUATION. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN HILLS...JOHNSON LANE AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. && LAT...LON 3913 11986 3914 11966 3901 11967 3901 11986 $$ BRONG
243 WGUS75 KREV 210126 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 626 PM PDT SUN JUL 20 2014 NVC005-510-210315- /O.CON.KREV.FF.W.0012.000000T0000Z-140721T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS NV-CARSON CITY NV- 626 PM PDT SUN JUL 20 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR SOUTH CENTRAL CARSON CITY AND NORTH CENTRAL DOUGLAS COUNTIES... AT 618 PM PDT...THERE HAVE BEEN MANY REPORTS OF SIGNIFICANT FLASH FLOODING WITH DAMAGE IN THE WARNED AREA FROM LOCAL LAW ENFORCEMENT AND THE PUBLIC. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN HILLS...JOHNSON LANE...AND FISH SPRINGS. LAW ENFORCEMENT HAS REQUESTED THAT PEOPLE STAYED HOME AND DO NOT DRIVE THROUGH THIS AREA. THERE ARE SOME LOCATIONS WHERE ROADS HAVE WASHED OUT AND IT IS NOT SAFE TO BE OUT AND ABOUT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. IT IS DANGEROUS TO DRIVE THROUGH FLOODED AREAS AT NIGHT WHERE YOU MAY NOT BE ABLE TO SEE FLOOD WATERS. && LAT...LON 3913 11986 3914 11966 3901 11967 3901 11986 $$ BOYD
112 WGUS75 KREV 210313 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 813 PM PDT SUN JUL 20 2014 NVC005-510-210316- /O.EXP.KREV.FF.W.0012.000000T0000Z-140721T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS NV-CARSON CITY NV- 813 PM PDT SUN JUL 20 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM PDT FOR SOUTH CENTRAL CARSON CITY AND NORTH CENTRAL DOUGLAS COUNTIES... RAIN HAS DIMINISHED OVER CARSON CITY AND NORTHERN DOUGLAS COUNTIES AND THE THREAT FOR ADDITIONAL FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE THROUGH TONIGHT SO USE CAUTION WHEN DRIVING. && LAT...LON 3913 11986 3914 11966 3901 11967 3901 11986 $$ MJD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:38 AM PDT, 11 hours 44 minutes earlier.
Area forecast discussion, Jul 20, 2:38 AM PDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 238 AM PDT SUN JUL 20 2014 .SYNOPSIS... UPPER LEVEL DISTURBANCE MOVING NORTH ACROSS THE REGION WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY. RAINFALL SHOULD OCCUR IN MORE AREAS COMPARED TO THE PAST FEW DAYS. THE THREAT FOR THUNDERSTORMS CONTINUES MONDAY AND TUESDAY AS LOW PRESSURE LIFTS NORTH ACROSS CALIFORNIA. DRIER AND LOCALLY BREEZY CONDITIONS ARE EXPECTED BY MID WEEK, FOLLOWED BY A WARMING TREND BY NEXT WEEKEND. && .SHORT TERM... SHOWERS CONTINUE TO MOVE NORTHWEST ACROSS MINERAL AND MONO COUNTIES AHEAD OF A VIGOROUS SHORTWAVE CENTERED JUST WEST OF LAS VEGAS. AS THIS SYSTEM MOVES NORTH, SHOWERS WILL INCREASE THROUGH THIS MORNING MAINLY SOUTH OF A LOVELOCK-SUSANVILLE LINE WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. THIS AREA WILL WEAKEN BY MIDDAY, BUT WITH STRONGER FORCING ASSOCIATED WITH THE SHORTWAVE ARRIVING BY THIS AFTERNOON, THE AIR MASS SHOULD RELOAD WITH CONVECTION REDEVELOPING EVEN THOUGH MAX TEMPS WILL BE 5-10 DEGREES COOLER COMPARED TO YESTERDAY. STORMS ARE MOST LIKELY TO INITIALLY FORM SOUTH OF HIGHWAY 50 IN THE EARLY AFTERNOON WITH THE HIGHEST COVERAGE NEAR THE SIERRA BETWEEN SOUTH TAHOE AND BRIDGEPORT. FOR THE REMAINDER OF THE DAY NEARLY ALL OF THE REGION IS FAIR GAME FOR SEEING SOME ACTIVITY. CELL MOTION WILL BE FASTER SO INDIVIDUAL CELLS ARE LESS LIKELY TO DROP HEAVY RAIN IN A SINGLE LOCATION, BUT IF MULTIPLE CELLS TRACK OVER THE SAME LOCATION OR PERSIST FOR A LONGER DURATION, THEN LOCAL FLOODING MAY STILL BE POSSIBLE. SREF CAPE VALUES ARE MODERATE (GENERALLY BETWEEN 300-700 J/KG) BUT LOWER THAN YESTERDAY, SO THIS WOULD DECREASE THE POTENTIAL FOR INTENSE STORMS. OVERALL, THE POTENTIAL FOR MORE OF THE REGION RECEIVING LIGHT TO MODERATE RAINFALL AMOUNTS WILL INCREASE, BUT THE POSSIBILITY OF FLOODING OR SIGNIFICANT HAIL IS ACTUALLY LOWER THAN PREVIOUS DAYS. FOR TONIGHT, THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS SHIFTS TO AREAS NORTH OF SUSANVILLE-GERLACH WHERE FORCING ASSOCIATED WITH THE SHORTWAVE IS MORE LIKELY TO CONTINUE. ELSEWHERE, ACTIVITY SHOULD WIND DOWN ALTHOUGH A FEW LIGHT SHOWERS REMAIN POSSIBLE SINCE THE MOIST AIR MASS WILL REMAIN IN PLACE. FOR MONDAY, THE THUNDERSTORM THREAT WILL CONTINUE AS UPPER LEVEL JET DYNAMICS INCREASE AHEAD OF UPPER LOW OFF THE WEST COAST, WHILE MOIST AND UNSTABLE CONDITIONS REMAIN IN PLACE. THE 500 MB FLOW BACKS A BIT TOWARD THE SOUTH-SOUTHWEST MONDAY AFTERNOON AND DELAYS THE ARRIVAL OF DRIER AIR TO THE SIERRA, SO THE POTENTIAL EXISTS FOR A FEW CELLS FORMING OVER TAHOE AND PARTS OF ALPINE/MONO COUNTIES MAINLY BEFORE 00Z BEFORE GETTING PUSHED OFF TO THE NORTH AND EAST. CAPE VALUES INCREASE A BIT AND VERTICAL WIND SHEAR WILL BECOME MUCH STRONGER COMPARED TO TODAY, SO THERE COULD BE SOME STRONG AND POSSIBLY SEVERE CELLS WITH A LONGER LIFE SPAN, ESPECIALLY AS THEY PUSH EAST OF RENO AND INTO THE WEST CENTRAL NV BASIN. FARTHER NORTH INTO NORTHEAST CA-NORTHWEST NV, BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS REMAIN POSSIBLE AS THE FAVORABLE LEFT EXIT REGION OF THE UPPER JET SETS UP OVERHEAD. ON TUESDAY, THE UPPER LOW OFF THE CA COAST EJECTS INLAND WITH A POTENT UPPER LEVEL SHORTWAVE PUSHING ACROSS NORTHERN CA AND WESTERN NV. THIS FEATURE WILL BRING ONE MORE POSSIBILITY OF ISOLATED AND FASTER MOVING STORMS DURING THE AFTERNOON MAINLY NORTH OF HIGHWAY 50. GIVEN THE CURRENT TIMING OF THIS SHORTWAVE PASSAGE, CONVECTION SHOULD WIND DOWN MORE QUICKLY DURING THE EVENING, AS DRIER AND MORE STABLE AIR MASS FINALLY RETURNS TO THE REGION. MJD .LONG TERM...WEDNESDAY THROUGH SATURDAY... VERY MINIMAL CHANGES MADE TO THE EXTENDED FORECAST THIS CYCLE. MEDIUM RANGE OPERATIONAL MODELS AND GEFS ENSEMBLE MEMBERS ARE IN GOOD AGREEMENT THROUGH MOST OF THE PERIOD WITH THE OVERALL PATTERN. DEEP UPPER LOW MOVES THROUGH THE PAC NW WED/THURS WITH INCREASED WEST-SOUTHWEST FLOW OVER OUR FORECAST AREA. THIS SHOULD RESULT IN A DRIER AND MORE STABLE AIRMASS OVER THE REGION WITH SLIGHTLY COOLER TEMPERATURES...BELOW AVERAGE FOR LATE JULY. WINDS MAY BE BREEZY OR A LITTLE STRONGER OVER THE NORTHERN HALF OF THE FORECAST AREA...AND WITH A DECREASE IN HUMIDITY THIS COULD LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS. LOW PULLS AWAY AND RIDGE BEGINS TO REBUILD OVER THE REGION FRIDAY INTO SATURDAY. THIS WILL LEAD TO HIGH TEMPERATURES CLIMBING BACK ABOVE AVERAGE FOR MOST OF THE REGION WITH HIGHS NEAR 100 IN THE WRN NV VALLEYS AND UPPER 80S TO LOWER 90S FOR THE SIERRA VALLEYS. RIGHT NOW MODELS DO NOT INDICATE MUCH MOISTURE RETURN THROUGH SATURDAY...BUT WITH RIDGE BECOMING ORIENTED MORE NORTHWEST TO SOUTHEAST IT WOULD STAND TO REASON THAT MOISTURE WOULD BEGIN TO BE DRAWN BACK NORTHWEST AROUND THE PERIPHERY OF THE HIGH BY SATURDAY. IT LOOKS MORE LIKELY THAT A RETURN TO AFTERNOON TSTMS IS POSSIBLE BY NEXT SUNDAY AND MONDAY. 20 && .AVIATION... ANOTHER DAY OF SCATTERED THUNDERSTORMS IS ON TAP FOR TODAY. COVERAGE COULD ACTUALLY BE HIGHER THAN SATURDAY AND STORM MOTIONS BEGIN TO INCREASE. MONDAY ALSO LOOKS LIKE A SCATTERED THUNDERSTORM DAY FOR AREAS NORTH OF HIGHWAY 50...WITH LESSER COVERAGE SOUTH OF 50. FOR BOTH TODAY AND MONDAY THE PRIMARY THREATS TO AVIATION WILL BE TURBULENCE AND LOW LEVEL WIND SHEAR IN THE VICINITY OF TSTMS ALONG WITH GUSTY SFC WINDS TO NEAR 45 KTS. HAIL IN AND NEAR TSTM CORES IS ALSO A THREAT ALONG WITH LIGHTNING. WILL NEED TO INCLUDE VCTS FOR MOST TERMINALS TODAY. APPROACH AND DEPARTURE ROUTES WILL LIKELY BE AFFECTED BY TSTMS THIS AFTERNOON AND EARLY EVENING AS WELL. THERE IS LESS CHANCE OF TSTMS TUESDAY...AND MAINLY NORTH OF HIGHWAY 50. BY WEDNESDAY THE CHANCE FOR TSTMS IS CLOSE TO ZERO...BUT THERE SHOULD BE STRONGER SFC WINDS BY THEN AND THAT COULD PRODUCE GUSTY CROSS WINDS EAST OF THE SIERRA IN THE AFTERNOON. 20 && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 20, 12:25 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1225 PM PDT SUN JUL 20 2014
CAZ072-202000-
GREATER LAKE TAHOE AREA-
1225 PM PDT SUN JUL 20 2014
...STRONG THUNDERSTORM NEAR HOPE VALLEY...
AT 1222 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HOPE VALLEY. THIS STORM WAS
NEARLY STATIONARY.
OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND GUSTY
WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 100 PM PDT INCLUDE...HOPE
VALLEY...WOODFORDS...LUTHER PASS AND CARSON PASS.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS. HEAVY RAIN AND HAIL WILL IMPACT TRAVEL ON HIGHWAYS 88
AND 89.
&&
LAT...LON 3890 11999 3883 11977 3867 11983 3873 12001
3876 12003
TIME...MOT...LOC 1922Z 180DEG 0KT 3868 11994
BRONGLocal storm report, Jul 20, 1:33 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
133 PM PDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HEAVY RAIN 5 NNW MARKLEEVILLE 38.77N 119.82W
07/20/2014 U0.00 INCH ALPINE CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED VERY HEAVY RAINFALL. NO
HAIL OR FLOODING REPORTED.
0133 PM HEAVY RAIN 5 E GARDNERVILLE 38.94N 119.65W
07/20/2014 U0.00 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED HEAVY RAINFALL AND
FREQUENT LIGHTNING.
&&
MCGUIRESpecial weather statement, Jul 20, 1:43 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT SUN JUL 20 2014
CAZ071-202145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
143 PM PDT SUN JUL 20 2014
...THUNDERSTORMS OVER LASSEN COUNTY...
AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
EAGLEVILLE TO 4 MILES SOUTHEAST OF CRATER LAKE CAMPGROUND...AND
MOVING EAST AT 5 TO 10 MPH.
OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN...SMALL PEA SIZE
HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED THROUGH 245 PM PDT INCLUDE...EAGLE LAKE...
MADELINE...SPAULDING...TERMO...HIGHWAYS 139 AND 395 NORTH OF
SUSANVILLE.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS...CAMPERS AND BOATERS SHOULD SEEK
SHELTER IN A VEHICLE IF POSSIBLE. THESE STORMS MAY INTENSIFY RAPIDLY
OVER THE NEXT COUPLE HOURS.
&&
LAT...LON 4120 12051 4120 12017 4116 12000 4047 12096
4059 12130
TIME...MOT...LOC 2040Z 278DEG 8KT 4114 12016 4058 12095
BRONGLocal storm report, Jul 20, 1:45 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
145 PM PDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
07/20/2014 M61.00 MPH DOUGLAS NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 61 MPH WIND GUST ALONG
WITH VERY HEAVY RAINFALL. SPOTTER REPORTED NO FLOODING AT
THIS TIME.
&&
MCGUIRESpecial weather statement, Jul 20, 2:10 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
210 PM PDT SUN JUL 20 2014
CAZ072-202215-
GREATER LAKE TAHOE AREA-
210 PM PDT SUN JUL 20 2014
...THUNDERSTORM DEVELOPING NEAR KINGS BEACH...
AT 208 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM NEAR CARNELIAN BAY...OR NEAR KINGS BEACH...AND MOVING
WEST AT 5 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 245 PM PDT INCLUDE...ALPINE MEADOWS...
CARNELIAN BAY...DOLLAR POINT...KINGS BEACH...NORTHSTAR AND
SUNNYSIDE-TAHOE CITY.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 3932 12001 3914 12002 3912 12024 3929 12032
3931 12032 3932 12031
TIME...MOT...LOC 2109Z 082DEG 4KT 3922 12005
BRONGLocal storm report, Jul 20, 2:14 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
214 PM PDT SUN JUL 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 2 S CARSON CITY 39.14N 119.76W
07/20/2014 M54.00 MPH CARSON CITY NV DEPT OF HIGHWAYS
54 MPH WIND GUST MEASURED AT THE CARSON VALLEY NDOT
SENSOR.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:50 PM PDT | Special Weather Statement | REV | Churchill | 55 min |
| Jul 20, 1:13 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 47 min |
| Jul 20, 1:52 PM PDT | Severe Thunderstorm Warning | REV | Douglas | 38 min |
| Jul 20, 2:10 PM PDT | Special Weather Statement | REV | 65 min | |
| Jul 20, 2:36 PM PDT | Flash Flood Warning | REV | Douglas | 6 hr |
| Jul 20, 2:49 PM PDT | Special Weather Statement | REV | Churchill | 26 min |
| Jul 20, 3:00 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Jul 20, 3:18 PM PDT | Special Weather Statement | REV | Churchill | 57 min |
| Jul 20, 3:23 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 37 min |
| Jul 20, 3:28 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 47 min |
| Jul 20, 3:37 PM PDT | Dust Storm Warning | REV | Churchill, Lyon, Pershing, Washoe | 4 hr |
| Jul 20, 3:37 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 3 hr |
| Jul 20, 4:17 PM PDT | Flash Flood Warning | REV | Lyon, Storey | 3 hr |
| Jul 20, 4:30 PM PDT | Special Weather Statement | REV | 60 min |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.